Floppy iris syndrome as a complication of the use of an alpha-adrenergic blocker for the treatment of benign prostatic hyperplasia

Authors

DOI:

https://doi.org/10.33448/rsd-v10i14.21626

Keywords:

Benign prostatic hyperplasia; Intraoperative flaccid iris syndrome; Alpha 1 adrenergic receptor antagonists.

Abstract

Benign prostatic hyperplasia (BPH) is a urinary alteration associated with symptoms in the lower urinary tract, which can be voiding urgency, pollakiuria, voiding effort and bladder tenesmus. Meta-blockers, used in drug treatment in some cases of BPH, can inhibit the muscles responsible for iris dilation, leading to the development of alphab intraoperative iris syndrome (SIFI). Thus, the aim of the following review was to relate alpha 1 adrenergic receptor antagonists in the treatment of BPH with the development of SIFI. This is a systematic literature review that uses the platforms PubMed, sciELO and Google Scholar as a database for researching scientific articles, with a time frame between 2016 and 2021, in English. According to the search engine, 10 results were found, 10 articles in the PubMed and Google Scholar databases and 0 in the SciELO database. Therefore, according to the literature analyzed, the relationship between the use of alpha-1 adrenergic receptor antagonists, especially tamsulosin, for the treatment of BPH and the development of SIFI was found.

References

Arruda, P., & Arruda, J. (2010). A importância do clínico no diagnóstico das doenças da próstata. Proclim, 10, 61-107.

Averbeck, M. A., Blaya, R., Seben, R. R., Lima, N. d., Denardin, D., Fornari, A., & Rhoden, E. L. (2010). Diagnóstico e tratamento da hiperplasia benigna da próstata. Revista da AMRIGS, 54(4), 471-477.

Batlouni, M., & Albuquerque, D. d. (2000). Bloqueadores beta adrenérgicos na insuficiência cardíaca. Arq Bras Cardiol, 75(4), 339-349.

Bortolotto, L. A., & Consolim-Colombo, F. M. (2009). Betabloqueadores adrenérgicos. Rev Bras Hipertens, 16(4), 215-220.

Christou, C. D., Tsinopoulos, I., Ziakas, N., & Tzamalis, A. (2020). Intraoperative Floppy Iris Syndrome: Updated Perspectives. Clinical Ophthalmology (Auckland, NZ), 14, 463.

Dib, P. T. (2003). Resultados do estudo urodinâmico em pacientes diabéticos com sintomas do trato urinário inferior e aumento prostático. Universidade de São Paulo.

González, M.-M. J., Muñoz, N. F., Lozano, E. I., & Fernández, M. Y. (2013). Intraoperative floppy-iris syndrome. Archivos de la Sociedad Espanola de Oftalmologia, 88(2), 64.

Lopes, H. V., & Tavares, W. (2005). Diagnóstico das infecções do trato urinário. Revista da Associação Médica Brasileira, 51(6), 306-308.

Lunacek, A., Al-Ali, B. M., Radmayr, C., Weber, M., Horninger, W., Findl, O., & Plas, E. (2018). Ten years of intraoperative floppy iris syndrome in the era of α-blockers. Central European journal of urology, 71(1), 98.

Oliveira, K. A. C., Rodrigues, A. B. C., & Paula, A. B. (2007). Técnicas fisioterapêuticas no tratamento e prevenção da incontinência urinária de esforço na mulher. Revista eletrônica F@ pciência, 1(1), 31-40.

Ozcura, F., & Irgat, S. G. (2020). Bilateral intraoperative floppy iris syndrome associated with silodosin intake. The Eurasian journal of medicine, 52(1), 100.

Plavnik, F. L. (2002). Hipertensão arterial induzida por drogas: como detectar e tratar. Rev Bras Hipertens, 9(2), 185-191.

Rizzi, L. O. C., & Rigo, R. S. M. (2021). O impacto da hiperatividade detrusora no quadro sintomático do paciente com hiperplasia prostática benigna.

Robertson, D., & Biaggioni, I. (2017). Fármacos antagonistas de adrenoceptores. Farmacologia Básica e Clínica-13, 152.

Yang, X., Liu, Z., Fan, Z., Grzybowski, A., & Wang, N. (2020). A narrative review of intraoperative floppy iris syndrome: an update 2020. Annals of Translational Medicine, 8(22).

Published

02/11/2021

How to Cite

ASSUNÇÃO, I. L. .; MENDES, A. K. de A. .; FONSECA , G. S. G. B. .; NORMANDO , L. V. .; LEITE, F. de Q. .; MIRANDA , L. F. N. .; MELO , P. O. .; DIAS , N. S. .; SILVA , V. M. da .; CUNHA , R. X. F. .; ADLER, G. de P. .; NUNES , R. de S. .; PAZ , J. V. C. da . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . .; SILVA, A. L. L. A. .; SOUZA, M. V. da S. .; COSTA, A. B. S. .; ABREU , D. B. .; PEREIRA , S. B. R. .; BARRETO, F. N. .; COELHO, C. N. do N. .; SILVA , C. M. T. da .; FREITAS JÚNIOR, W. U. de . Floppy iris syndrome as a complication of the use of an alpha-adrenergic blocker for the treatment of benign prostatic hyperplasia. Research, Society and Development, [S. l.], v. 10, n. 14, p. e121101421626, 2021. DOI: 10.33448/rsd-v10i14.21626. Disponível em: https://rsdjournal.org/index.php/rsd/article/view/21626. Acesso em: 20 jun. 2024.

Issue

Section

Health Sciences